Connecticut, 2012Heavy Snow and Winter Weather in Connecticut, December 29, 2012
December 29, 2012 · NWS OKX · 8 events in 8 counties and zones
A complex low pressure system entering the Ohio Valley on December 28th transferred its energy to a secondary low along the North Carolina coast on the 29th. The secondary low intensifed into a nor'easter off the Mid Atlantic and New England coasts later on the 29th, and brought heavy snow to most of southern Connecticut.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex low pressure system entering the Ohio Valley on December 28th transferred its energy to a secondary low along the North Carolina coast on the 29th. The secondary low intensifed into a nor'easter off the Mid Atlantic and New England coasts later on the 29th, and brought heavy snow to most of southern Connecticut.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Dec 29, 9:32 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Dec 29, 9:32 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
932 AM EST SAT DEC 29 2012
.SYNOPSIS...
LOW PRESSURE WILL PASS TO THE SOUTH AND EAST TODAY THROUGH TONIGHT.
THE LOW WILL THEN TRACK TOWARDS THE CANADIAN MARITIMES ON SUNDAY
AS HIGH PRES BUILDS INTO THE EASTERN UNITED STATES. A FEW UPPER
LEVEL DISTURBANCES MONDAY THROUGH WEDNESDAY WILL GIVE THE AREA
ANOTHER CHANCE OF SNOW. HIGH PRESSURE BUILDS IN AT THE SURFACE AT
THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WINTRY PRECIP EXPECTED ACROSS THE AREA TODAY WITH A LOW PRESSURE
SYSTEM PUSHING OFF TO THE SOUTH AND EAST OF THE AREA. THE 00Z RUNS
IN GOOD AGREEMENT WITH THE LOW PASSING OVER THE 40/70 BENCHMARK BY
00Z SUN. GROWING CONFIDENCE ON THE TIMING OF THE PRECIP STARTING
THIS MORNING AND CONTINUING INTO TONIGHT...TAPERING OFF AFTER 06Z
FROM WEST TO EAST. THE MAIN UNCERTAINTY STILL EXISTS ON THE FORM
OF PCPN...MAINLY ALONG THE COASTAL AREAS AND LONG ISLAND.
THE LATEST BUFKIT SOUNDINGS ACROSS LONG ISLAND AND EVEN INTO THE
CITY ARE HINTING AT WARMER TEMPERATURES FOR THE LATE MORNING AND
AFTERNOON. THE PATH OF THE LOW ALLOWS FOR A SLY/SELY FLOW TO
PERSIST FOR A LONGER TIME AHEAD OF THE APPROACHING LOW...INJECTING
IN WARMER TEMPS...MAINLY OVER THE EASTERN HALF OF THE
CWA...AND WARMING THE LOWER LEVELS. THE TIMING OF THE WIND SHIFT
TO THE NW IS PLACED LATE IN THE PERIOD...WHICH WILL BRING TEMPS
BACK DOWN TO NEAR OR BELOW FREEZING FOR THE OVERNIGHT. THE 00Z NAM IS WELL
WARMER THAN THE 00Z GFS AND ECMWF...SO SIDED WITH THE COOLER GFS
GUIDANCE...AND STILL BROUGHT TEMPS A FEW DEGREES COOLER DOWN TO
WET BULB TEMPS FOR THE AFTERNOON ONCE THE PCPN HAS BEGUN. EVEN
BRINGING THESE TEMPS DOWN...TEMPS OVER NYC METRO AND LI REMAIN IN
THE MID 30S DURING THE AFTERNOON.
WITH THESE TEMPS IN MIND...DO BEGIN THE PCPN AS ALL SNOW OVER THE
WESTERN AREAS AFTER 12Z THIS MORNING WITH THE STRONG RADIATIONAL
COOLING OVERNIGHT HAVING BROUGHT TEMPS DOWN TO BELOW FREEZING.
HOWEVER...WITH THE WARMER TEMPS BEING PUSHED IN DURING THE
MORNING...WE WILL SEE THE TRANSITION LINE BETWEEN RAIN AND SNOW
SETTING UP FAIRLY QUICKLY...AT FIRST OVER EASTERN LONG ISLAND...THEN
PUSHING WEST TO NYC WITH THE WARMER TEMPS. THE EXACT PLACING OF
THE LINE IS A HARD FORECAST...AND MAY NEED TO BE ADJUSTED AS THIS
EVENT IS OCCURRING. BECAUSE OF THE RAIN NOW EXPECTED TO MIX IN FOR
A PERIOD LATE MORNING AND THE AFTERNOON AND THIS BEING THE TIMING
OF THE HEAVIEST PCPN...SNOWFALL ACCUMULATION TOTALS HAVE BEEN
ADJUSTED...BRINGING TOTALS DOWN ABOUT 1 INCH FROM NYC EAST. AREAS
WELL INLAND OVER THE HUDSON RIVER VALLEY...INTERIOR NE NJ...AND
INTERIOR CT ARE STILL EXPECTED TO REMAIN ALL SNOW...WITH 3 TO 5
INCHES. THIS ALLOWS FOR THE WINTER WEATHER ADVISORY TO CONTINUE
OVER THIS AREA. HOWEVER...WITH THE LOWER TOTALS DOWN OVER LONG
ISLAND...HAVE CANCELLED FOR NASSAU AND WESTERN SUFFOLK COUNTY WITH
TOTALS NOW EXPECTED TO BE LESS THAN 2 INCHES. AN ISOLATED AREA IN
WESTERN NASSAU COUNTY MAY STILL SEE UP TO 3 INCHES...BUT WILL NOT
BE WIDESPREAD ENOUGH TO WARRANT THE ADVISORY.
HIGH TEMPS AS MENTIONED BEFORE WILL BE GENERALLY IN THE MID 30S
OVER NYC METRO AND LONG ISLAND AND EXTREME COASTAL AREAS OF
CT...WITH ALL OTHER AREAS AT OR BELOW FREEZING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
THE SURFACE LOW PUSHES OFF TO THE NORTHEAST OVERNIGHT...WITH HIGH
PRESSURE BUILDING IN LATE SUNDAY IN THE WAKE. AS THE LOW MOVES TO
THE NE...THE PCPN WILL TAPER OFF FROM WEST TO EAST...GENERALLY
ENDING BY 06Z FOR THE WESTERN CWA...AND FINALLY EXITING EASTERN
CT/LI BY 12Z. AS WINDS SHIFT TO THE NORTHWEST TONIGHT...COOLER AIR
WILL BE INJECTED IN...WHICH WILL COOL THE LOWER LEVELS...AND BRING
ANY PCPN OVERNIGHT BACK TO MAINLY SNOW. THE MAIN UPPER LEVEL
ENERGY/VORT MAX ASSOCIATED WITH THE TROUGH PASSES THROUGH BETWEEN
00Z AND 06Z. HOWEVER...THE UPPER LEVEL LOW IS EXPECTED TO DEEPEN
JUST TO THE NORTHEAST SUNDAY...WHICH COULD KEEP LIGHT PCPN OVER
THE EASTERN AREAS THROUGH 12Z. WEAK RIDGING FOLLOWED BY A ZONAL
FLOW THEN SET UP FOR SUNDAY INTO THE BEGINNING OF THE WEEK.
THE MAIN CONCERN ON SUNDAY IS THE INCREASING WINDS...WITH THE
PASSING SURFACE LOW GREATLY DEEPENING OVER THE CANADIAN MARITIMES
AND A STRONG LLJ SETTING UP WITH THE STRONG NWLY FLOW. GOOD MODEL
AGREEMENT WITH THE MAIN JET SETTING UP RIGHT OVER THE TRI STATE
AREA BY THE AFTERNOON...WHICH COULD ALLOW FOR GUSTS UP TO 35 MPH
FOR THE AREA. SUSTAINED WINDS WILL BE GENERALLY IN THE 20S...SO
WIND ADVISORY CRITERIA IS NOT EXPECTED TO BE MET.
IN ADDITION TO THE WIND...COOLER TEMPS BEGIN TO MOVE IN...WITH
HIGHS REMAINING IN THE 30S ON SUNDAY...SLIGHTLY BELOW NORMAL. WIND
CHILL VALUES ARE EXPECTED TO BE IN THE LOWER 20S. SIDED WITH THE
COOLER MAV GUIDANCE WHICH HAS BEEN MORE CONSISTENT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE BIG CHANGE WITH THE WEATHER WILL BE THE COLD AIR THAT MOVES
IN. A DEEP POCKET OF COLD ARCTIC AIR MOVES IN SUNDAY EVENING
BEHIND THE LOW. LOW TEMPERATURES SUNDAY NIGHT WILL DROP TO ABOUT 5
DEGREES BELOW NORMAL...TEENS INLAND AND LOWER 20S ALONG THE COAST
AND NYC AREA. IT DOES NOT SEEM LIKE GUIDANCE IS HANDLING THE COLD
VERY WELL AS MOS GUIDE IS HINTING AT LOWER 40S FOR HIGH
TEMPERATURES ON TUESDAY. WITH 850 TEMPS AROUND -8 TO -10...THIS
GUIDANCE SEEMS UNREASONABLE. SEEMS LIKE HPC IS LEANING TOWARDS THE
COOLER SIDE OF TEMPERATURES AND HAVE GENERALLY WENT WITH THEIR
FORECAST. TUESDAY AND WEDNESDAY NIGHTS WILL BE THE COLDEST WITH
INTERIOR TEMPS IN THE LOWER TEENS...POSSIBLY SINGLE DIGITS IN SOME
SPOTS...AND UPPER TEENS TO THE LOWER 20S ELSEWHERE. HIGH
TEMPERATURES WILL LIKELY NOT GET ABOVE FREEZING FOR HIGHS WED
THROUGH FRI ACROSS THE AREA.
NEXT CHANCE OF PRECIPITATION WILL BE LATE MONDAY NIGHT INTO TUESDAY
MORNING. A DEEP UPPER TROUGH DIGS INTO THE SOUTHWESTERN STATES ON
MONDAY AND MOVES INTO THE GREAT LAKES REGION BY TUESDAY MORNING. THE
TROUGH FLATTENS A BIT AS IT APPROACHES TUESDAY BUT A STRONG
170-190KT UPPER LEVEL JET STREAK WILL DEVELOP AND CROSS THE AREA
ON TUESDAY AND STRENGTHENS INTO WEDNESDAY MORNING. THE CWA WILL BE
IN THE LEFT EXIT QUADRANT OF THE JET...WHICH WILL HELP BRING A
VORTICITY MAX ACROSS AND STRETCH A COLD FRONT ACROSS THE
REGION...GIVING THE AREA A SLIGHT CHANCE OF SNOW. THERE ARE MODEL
DIFFERENCES IN THE HANDLING AND PLACEMENT OF THIS SURFACE WAVE THAT
DEVELOPS. 12Z GFS SHOWING SNOW ONLY FOR THE SOUTHERN HALF OF THE CWA
WHILE THE 00Z/12Z ECMWF SHOWING A VERY LIGHT SNOW EVENT FOR THE
ENTIRE AREA FOR THE 00Z-06Z TUES TIME FRAME. 00Z/12Z ECMWF ALSO
SHOWING LINGERING SNOW SHOWERS THROUGH WEDNESDAY MORNING WITH THE
12Z GFS SHOWING HEAVIER SNOW SHOWERS FOR WEDNESDAY MORNING. WITH
SUCH TIMING DIFFERENCES EVIDENT...DID NOT GO ANY HIGHER THAN SLIGHT
CHANCE POPS FOR TUES AND WED. AS THE EVENT GETS CLOSER AND MODEL
SOLUTIONS CONVERGE...THE CHANCE WILL LIKELY INCREASE. ANOTHER TROUGH
THEN DIGS INTO THE MIDWEST ON FRIDAY. THIS WILL BRING A COLD FRONT
THROUGH BUT LITTLE PRECIP IS FORECAST AT THIS TIME.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE OVER THE OHIO VALLEY WILL WEAKEN THIS MORNING AS
ANOTHER LOW DEVELOPING ALONG THE CAROLINA COAST INTENSIFIES AND
TRACKS NE...PASSING TO OUR SOUTHEAST THIS AFTERNOON AND EVE. THE
STORM WILL CONTINUE TO STRENGTHEN AS IT HEADS TOWARDS NOVA SCOTIA
TONIGHT WHILE STRONG HIGH PRES BUILDS INTO THE LOWER MS VALLEY.
BASED ON LATEST OBS AND RADAR IMAGERY...HAVE PUSHED ONSET OF
PRECIP AND LOWERING CONDS A FEW HOURS. LOW CLOUDS NOW MOVING INTO
THE WESTERN TERMINALS AND WILL CONTINUE EASTWARD THROUGH THE
MORNING. IFR/LIFR CONDS DEVELOP BETWEEN 17Z AND 19Z W TO E. PRECIP
WILL EXPAND IN AREA THROUGH LATE MORNING AND CONTINUE THROUGH THE
EVE.
MODELS CONTINUE TO SHIFT THE RAIN/SNOW LINE WITH EACH MODEL
RUN...THEREFORE SNOW AMOUNTS AT COASTAL TERMINALS COULD BE A BIT
HIGHER OR LOWER DEPENDING ON WHERE COASTAL FRONT SETS UP. PRECIP
SHOULD STILL BEGIN AS SNOW AT ALL TERMINALS...THEN AS WARMER AIR
WORKS INTO THE LOW LEVELS...EXPECT A MIX WITH OR EVEN COMPLETE
CHANGEOVER TO PLAIN RAIN AT COASTAL TERMINALS. HAVE AT LEAST
MODERATE CONFIDENCE IN AT LEAST A RAIN/SNOW MIX AT THE COAST. HAVE
MODERATE CONFIDENCE THAT KISP WILL CHANGE OVER TO PLAIN RAIN THIS
AFTN...THEN CHANGE BACK OVER TO SNOW THIS EVE BEFORE PRECIP ENDS.
THIS WILL RESULT IN LOWER SNOW ACCUMULATIONS WHICH ARE INDICATED
BELOW. MOST OF THE SNOW ACCUM MAY END UP BEING ON THE BACK SIDE OF
THE STORM BEFORE TAPERING OFF.
KHPN/KSWF LOOK TO REMAIN ALL SNOW FOR THE DURATION OF THE EVENT AND
CONDS COULD DROP TO VLIFR IN HEAVIER SNOW. SLOW IMPROVEMENT FORECAST
LATER IN THE EVENING WITH PRECIP ENDING AFT MIDNIGHT AND VFR
RETURNING FROM W TO E.
TIMING OF THE CHANGES IN FLIGHT CATEGORY AND THE WIND DIRECTION
CHANGE FROM NLY TO MORE ELY MAY VARY BY A FEW HOURS.
GUSTY NW WINDS DEVELOP TONIGHT...STRONGEST TOWARDS MORNING.
MODERATE TO HIGH CONFIDENCE IN THIS.
NYC TERMINALS: WIND DIRECTIONS ARE EXPECTED TO REMAIN JUST RIGHT
OF 310 MAGNETIC THROUGH 12Z SUN.
SNOW ACCUMULATIONS ARE AS FOLLOWS:
NYC METRO/KBDR/KGON: 2-4 INCHES (HIGHER AMOUNTS KTEB/KEWR AND
POSSIBLY KLGA)
KISP: 1-3 INCHES
KHPN/KSWF: 3-5 INCHES
.OUTLOOK FOR 12Z SUNDAY THROUGH WEDNESDAY...
.SUNDAY...VFR. NW WINDS 15-25 KTS GUSTS 30-40 KTS.
.MONDAY-TUESDAY...MAINLY VFR. GUSTY W WINDS 20-30 KTS POSSIBLE.
.WEDNESDAY...MAINLY VFR. GUSTY W WINDS 20-25 KTS POSSIBLE.
&&
.MARINE...
BUOY NOTE...WINDS AT 44025 ARE OTS UNTIL FURTHER NOTICE.
WINDS WILL GRADUALLY INCREASE TODAY...THOUGH SUB-SCA CONDITIONS
STILL EXPECTED DURING THE DAY AND EARLY PART OF TONIGHT.
AS THE LOW PRESSURE SYSTEM MOVES NORTHEAST...NW WINDS WILL PICK UP
FAIRLY QUICKLY TONIGHT INTO TOMORROW BEHIND IT. WINDS WILL BE
NEAR GALE FORCE BY SUNDAY MORNING. A GALE WARNING IS IN EFFECT
STARTING TONIGHT TO ACCOUNT FOR THE HIGH CONFIDENCE ON GALES BEING MET
ON THE OCEAN. SCA REMAINS IN EFFECT FOR TONIGHT INTO TOMORROW AS
WELL FOR THE OTHER WATERS WITH GUSTS BETWEEN 25 AND 30 KTS
EXPECTED.
WINDS ON THE OCEAN THEN DIMINISH TO SCA CRITERIA SUNDAY NIGHT AND
COULD POTENTIALLY REMAIN ABOVE SCA CRITERIA THROUGH TUESDAY
EVENING AS A PRESSURE GRADIENT TIGHTENS WITH A LOW TO THE NORTH
AND HIGH PRESSURE TO THE SOUTH. SEAS ON THE OCEAN WILL BEGIN TO
BUILD AT THE SAME TIME WINDS PICK UP AND BE ABOVE 5FT BY SUNDAY
MORNING WITH LONG ISLAND SOUND ABOVE 5FT MONDAY MORNING FOR A
BRIEF PERIOD. SEAS STAY ELEVATED THROUGH MONDAY MORNING AND
BRIEFLY COME DOWN TO 2-4FT ON THE OCEAN DURING THE DAY. AS THE
WINDS INCREASE AGAIN MONDAY NIGHT...SEAS INCREASE AGAIN TO 5-6FT
THROUGH TUESDAY MORNING BEFORE AGAIN DIMINISHING AND REMAINING
BELOW 5FT THROUGH THURSDAY.
&&
.HYDROLOGY...
THE STORM SYSTEM MOVING THROUGH TODAY WILL BRING BETWEEN 1/4
AND 1/2 INCH OF QPF...WITH ISOLATED AREAS UP TO 3/4 INCH. THIS WILL
RESULT IN BETWEEN 3 AND 5 INCHES OF SNOWFALL OVER PORTIONS OF CT
AND LOWER HUDSON VALLEY. RAIN AND SNOW MIX EXPECTED OVER THE NYC
METRO AREA AND LONG ISLAND WILL LEAD TO LOWER SNOW FALL TOTALS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR CTZ005>012.
NY...WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR NYZ067>075-
176-178.
NJ...WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR NJZ002-004-
006-103>108.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM SUNDAY TO MIDNIGHT EST SUNDAY
NIGHT FOR ANZ330-335-338-340-345.
GALE WARNING FROM 1 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT FOR
ANZ350-353-355.
&&
SYNOPSIS...SEARS
NEAR TERM...SEARS/PW
SHORT TERM...SEARS/PW
LONG TERM...LN
AVIATION...24/LN
MARINE...LN/SEARS/PW
HYDROLOGY...Hazardous weather outlook, Dec 29, 11:40 AM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1140 AM EST SAT DEC 29 2012
CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>075-176-178-301500-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
1140 AM EST SAT DEC 29 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-301500-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1140 AM EST SAT DEC 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ079-081-301500-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1140 AM EST SAT DEC 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
RAIN WILL CHANGE TO SNOW BEFORE ENDING TONIGHT. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE BY LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ350-353-355-301500-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1140 AM EST SAT DEC 29 2012
...GALE WARNING IN EFFECT FROM 1 AM SUNDAY TO MIDNIGHT EST SUNDAY
NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ078-080-177-179-301500-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-NORTHERN NASSAU-
SOUTHERN NASSAU-
1140 AM EST SAT DEC 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A MIX OF RAIN AND SNOW WILL CHANGE TO ALL SNOW BEFORE ENDING
TONIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE BY LATER
TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ007-008-011-012-301500-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-
1140 AM EST SAT DEC 29 2012
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
Winter Weather, Northern Fairfield
- When
- December 29, 12:00 PM EST to 10:00 PM EST
- Where
- Northern Fairfield forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.285, -73.339 (the zone’s center; the record gives no point)
Spotters and state DOT reported snowfall of 3 to 6 inches. The highest snowfall amount of 6.3 inches was at Shelton.
Winter Weather, Southern Fairfield
- When
- December 29, 12:00 PM EST to 9:00 PM EST
- Where
- Southern Fairfield forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.285, -73.339 (the zone’s center; the record gives no point)
Spotters and state DOT reported snowfall of 2 to nearly 6 inches. The highest snowfall amount of 5.8 inches was at New Canaan.
Heavy Snow, Southern New Haven
- When
- December 29, 12:40 PM EST to 10:40 PM EST
- Where
- Southern New Haven forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.443, -72.965 (the zone’s center; the record gives no point)
Spotters and state DOT measured between 5 and 11 inches of snowfall.
Heavy Snow, Southern Middlesex
- When
- December 29, 12:50 PM EST to 10:40 PM EST
- Where
- Southern Middlesex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.451, -72.508 (the zone’s center; the record gives no point)
Spotters and state DOT reported 9 to 12 inches of snowfall.
Heavy Snow, Northern New Haven
- When
- December 29, 1:00 PM EST to 10:40 PM EST
- Where
- Northern New Haven forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.443, -72.965 (the zone’s center; the record gives no point)
Spotters and state DOT measured between 5 and 11 inches of snowfall.
Heavy Snow, Northern Middlesex
- When
- December 29, 1:15 PM EST to 11:00 PM EST
- Where
- Northern Middlesex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.451, -72.508 (the zone’s center; the record gives no point)
Spotters and state DOT reported 10 to 12 inches of snowfall.
Heavy Snow, Southern New London
- When
- December 29, 1:15 PM EST to 11:15 PM EST
- Where
- Southern New London forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.504, -72.101 (the zone’s center; the record gives no point)
Spotters and state DOT measured 8 to 9 inches of snowfall.
Heavy Snow, Northern New London
- When
- December 29, 1:30 PM EST to 11:15 PM EST
- Where
- Northern New London forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.504, -72.101 (the zone’s center; the record gives no point)
Spotters and state DOT measured 9 to 12 inches of snowfall.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Vermont, December 29 to 30, 2012$60,000 · 6 events
- Winter Weather in New York, December 29 to 30, 201227 events
- Winter Weather in Indiana, December 29, 20123 injured · 1 event
- Winter Weather in Pennsylvania, December 29, 201213 events
- Heavy Snow in Massachusetts, December 29 to 30, 2012$8,000 · 11 events
- Heavy Snow and Winter Weather in Ohio, December 29, 20129 events
- Winter Weather in Tennessee, December 29 to 30, 20128 events
- Heavy Snow in Maine, December 29 to 30, 20128 events
- Winter Weather in North Carolina, December 29 to 30, 20128 events
- Winter Weather in New Jersey, December 29, 20127 events
- Winter Storm in New York, December 29 to 30, 20127 events
- Winter Weather in West Virginia, December 29 to 30, 20127 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 426511, 426518, 426540, 426533, 426539, 426532, 426542, 426541.